# SDR 2001F00198

- Difficulty date: July 15, 2001
- Submitted: August 16, 2001
- Operation: Air carrier
- Aircraft: N485EV
- Make and model: Boeing 747 212B
- Aircraft serial: 20712
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Duct
- Part number: 66360040165
- Condition: Chafed
- Location: Nr 3 Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: B

## Discrepancy

ORD - FLT 7554 - UPON INITIAL DESCENT INTO ORD, A/C STARTED TO FILL UP WITH SMOKE AND FUMES.  AT APPROX THE SAME TIME THE NR 3 SYSTEM SHOWED LEAKAGE.  APPLICABLE EMERGENCY CHECKLISTS WERE PERFORMED AND THE CREW REQUESTED AN IMMEDIATE APPROACH TO RUNWAY.  AIRCRAFT WAS IMMEDIATELY INSPECTED FOR FIRE OR DAMAGE.  NONE FOUND.  MAINTENANCE CREW INSPECTED NR 3 ENGINE AND FOUND A CHAFED/RUPTURED HYDRAULIC LINE AND PNEUMATIC DUCT.  REF EIA2001232.  (M)
